MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Left Ventricular Hypertrophy (1949); Cardiac Perforation (2513)
Date of Event 06/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned, therefore no product analysis can be performed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve, the guidewire perforated the left ventricle during the pre-balloon aortic valvuloplasty (bav).The patient recovered with cardiopulmonary resuscitation (cpr) and a pericardial drain was performed.The valve was implanted successfully and a post bav was performed.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The physician reported that there was no defect with the guidewire and that the event was related to patient anatomy.The left ventricle was reported as being very hypertrophic and the physician stated that this event could have occurred with any manufacturers guidewire.The patient's anatomy played a major role in the reported perforation.Unfortunately, without angiography or further information such as a returned unit, medtronic is unable to conclusively asses the condition of the guidewire for defects.Based on this information, this event does not indicate device misuse or malfunction.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6712087
Report Number2025587-2017-01164
Device Sequence Number13854213
Product Code DQX
UDI-Device Identifier20643169583737
UDI-Public20643169583737
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91505208
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer08/04/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;